Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 648, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 11, 2001, 9:54 AM CDT for Bolivar County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 11, 2001, 9:54 AM CDT (14:54 UTC)
- Expired
- Oct 11, 2001, 10:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bolivar County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS54 KJAN 111454 SVRJAN MSC011-111530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 954 AM CDT THU OCT 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 1030 AM CDT * AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF BENOIT...OR ABOUT 5 MILES WEST OF SHAW...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BOYLE AT 1010 AM CDT LAT...LON 3357 9110 3355 9082 3371 9067 3392 9077
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 5:39 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Oct 11, 5:39 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT THU OCT 11 2001 CORRECTED FOR LAST PERIOD TEMPS/POPS SUBTROPICAL JET AXIS FROM S TX TO CENTRAL MS ARCHING NWD IN THE LOWER MS VALLEY THIS MORN. AREA OF SHOWERS/THUNDERSTORMS MOVING NE WITH UPPER FLOW ACROSS AR/MS DELTA...WHILE PRECIP LIMITED OVER MOST OF CWFA ATTM. COLD FRONT WILL PUSH E TO ARLATX BY 12Z TODAY. APPEARS BOUNDARY SLOWS/STALLS AROUND ARLAMS...WITH PRECIP TRAINING OVER REGION. SHORTWAVE/DEEPENING SURFACE LOW PRESSURE SYSTEM WILL TAP INTO JET ENERGY TO PRODUCE WIDESPREAD CONVECTION...ESPECIALLY OVER NW ZONES. THOUGH PRECIP EXPECTED OVER SERN ZONES...WILL TAPER POPS SINCE SUBTROPICAL RIDGE CURRENTLY SUPPRESSING DEVELOPMENT. PRECIP WATER VALUES AROUND 2 OVER ARLAMS TODAY. COPIOUS RAINFALL COULD OCCUR TODAY WITH AMOUNTS TO 3 POSSIBLE NW DUE TO TRAINING ECHOES. COULD SEE INCREASING FLASH FLOOD POTENTIAL. WILL MENTION LOCALLY HEAVY RAINFALL IN ZONES. NEXT SHIFT WILL BE IN BETTER POSITION TO EVALUATE TRENDS. ETA/NGM TRACK SURFACE LOW NE INTO IN/IL 00Z-06Z FRI...WITH NGM SLIGHTLY FASTER THAN ETA. AVN SLOWEST...WITH SURFACE LOW CENTERED OVER N MS AT 06Z FRI. THIS DEVELOPMENT COULD MEAN SIGNIFICANT DIFFERENCE IN PRECIP CHANCES/AMOUNTS FOR CWFA...DEPENDING UPON WHICH MODEL YOU BELIEVE. WILL ACCEPT ETA/NGM SOLUTIONS...SINCE THEY APPEAR TO BE IN LINE WITH CURRENT TRENDS OF SHORTWAVES PUSHING NE ALONG SUBTROPICAL JET AXIS. WITH THAT SAID...HEAVIEST PRECIP WILL OCCUR N OF CWFA. REGARDLESS...6-HR RAINFALL AMOUNTS WILL BE HEFTY WITH LOCAL AMOUNTS TO 3 POSSIBLE...MAINLY OVER NRN/CENTRAL ZONES AS SURFACE BOUNDARY PROGRESSES E. RAINFALL WILL TAPER OFF AFTER 18Z FRI...AS BOUNDARY PULLING OUT OF CWFA. EVER SO SLIGHT REPRIEVE IN CONVECTION CONTINUES THROUGH 00Z SAT...AS DRIER AIR FILTERS INTO REGION. BREAK WILL BE SHORT THOUGH SINCE NEXT SYSTEM WILL BE DEVELOPING OVER PLAINS. SEVERE POTENTIAL INCREASES AFTER 00Z SAT (FRI NIGHT)...SINCE 500 MB SYSTEM DEEPENING OVER PLAINS. LOW PRESSURE AREA CLOSES OFF AT 300MB/500MB AS UPPER LEVEL DIVERGENCE BULLS-EYED OVER MS IN AVN BY 12Z SAT. ETA KINDA WASHES THIS FEATURE OUT BETWEEN 06Z-12Z. MASSIVE HEIGHT FALLS OCCUR AROUND 06Z SAT OVER OK/N TX IN ALL MODELS...AS TROUGH BECOMING NEGATIVELY TILTED/SWINGS E TOWARDS MS RIVER VALLEY. LOWER-LEVEL JET INCREASES TO OVER 50 KTS...WHILE COUPLED UPPER-LEVEL JET STRUCTURE SCARY ALREADY...PARTICULARLY IN AVN BY 12Z. SURFACE FRONT APPEARS TO REACH MS RIVER AT THIS TIME. IN ALL...SAT LOOKS REALLY ROUGH WITH SEVERE WEATHER A GOOD BET. JET STRUCTURE SUPPORTS POSSIBLE TORNADOES. LOCALLY HEAVY RAINFALL AMOUNTS OVER 2 POSSIBLE AGAIN SAT. CONVECTION/RAIN ENDS BY 12Z SUN...AS SURFACE FRONT PUSHES INTO SERN STATES. HIGH PRESSURE BUILDS OVER CWFA. .EXTENDED FORECAST... HIGH PRESSURE WILL DOMINATE WX OVER CENTRAL PORTION OF COUNTRY. DRY DAYS WITH COOL NIGHTS EXPECTED THROUGH MID WEEK. .PRELIM NUMBERS... JAN 076/067/081/064 +857 MEI 075/064/081/062 9966 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Oct 11, 6:19 AM CDT, 3 hours 35 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 619 AM CDT THU OCT 11 2001 ...THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL OCCUR OVER PARTS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI THIS MORNING. THUNDERSTORMS WILL INCREASE ACROSS THE REGION DURING THE AFTERNOON AND ISOLATED STORMS MAY BECOME SEVERE. THE BEST THREAT FOR SEVERE STORMS WILL BE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PARTS OF WEST MISSISSIPPI DURING THE LATE MORNING AND EARLY AFTERNOON AND OVER EAST MISSISSIPPI LATER IN THE DAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND UP TO 70 MILES AN HOUR AND HAIL THE SIZE OF DIMES. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY IN THE MOIST AND UNSTABLE AIR MASS CURRENTLY IN PLACE. ACTIVATION OF HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON OR TONIGHT. ...FLOODING... RAINFALL WILL INCREASE FROM THE WEST TODAY AS A SLOW MOVING COLD FRONT APPROACHES. PERIODS OF HEAVY RAIN ARE POSSIBLE AND MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. THE FRONT WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE LATE AFTERNOON AND INTO WEST MISSISSIPPI THIS EVENING. SHOWERS AND THUNDERSTORMS WILL TRACK TO THE NORTHEAST AHEAD OF THE FRONT TODAY...PRODUCING SLOW MOVING BANDS OF RAIN THAT WILL PERSIST OVER THE SAME AREA FOR AN EXTENDED AMOUNT OF TIME. PERIODS OF HEAVY RAIN MAY RESULT IN STANDING WATER ON ROADWAYS AND IN LOW LYING AREAS. MOTORISTS SHOULD EXERCISE CAUTION WHEN APPROACHING STANDING WATER ON ROADS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 57 min |
| Oct 11, 1:01 PM CDT | Tornado Warning | JAN | Warren | 44 min |
| Oct 11, 1:24 PM CDT | Tornado Warning | JAN | Issaquena | 51 min |
| Oct 11, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 42 min |
| Oct 11, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 45 min |
| Oct 11, 2:30 PM CDT | Tornado Warning | JAN | Yazoo | 45 min |
| Oct 11, 2:49 PM CDT | Tornado Warning | JAN | Humphreys | 41 min |
| Oct 11, 2:57 PM CDT | Tornado Warning | JAN | Holmes | 48 min |
| Oct 11, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Oct 11, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 50 min |
| Oct 11, 3:13 PM CDT | Tornado Warning | JAN | Yazoo | 47 min |
| Oct 11, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 39 min |
| Oct 11, 3:37 PM CDT | Tornado Warning | JAN | Attala | 43 min |
| Oct 11, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 48 min |
| Oct 11, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Oct 11, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 60 min |
| Oct 11, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 26 min |
| Oct 11, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Oct 11, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Oct 11, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 67 min |
| Oct 11, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 51 min |
| Oct 11, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| Oct 11, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 47 min |
| Oct 11, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
| Oct 11, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 64 min |
| Oct 11, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Oct 11, 5:20 PM CDT | Tornado Warning | JAN | Jefferson Davis | 40 min |
| Oct 11, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 61 min |
| Oct 11, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 67 min |
| Oct 11, 6:00 PM CDT | Tornado Warning | JAN | Jefferson Davis | 20 min |
| Oct 11, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.